MAUDE Adverse Event Report: COOK INC QUICK-CORE COAXIAL BIOPSY NEEDLE SET; KNW INSTRUMENT, BIOPSY

COOK INC QUICK-CORE COAXIAL BIOPSY NEEDLE SET; KNW INSTRUMENT, BIOPSY
Catalog Number QCS-18-9.0-20T
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: k973565.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a quick-core coaxial biopsy needle set was being tested during pre-op and the introducer was faulty.The cap on the introducer was unable to be unscrewed; therefore, the needle could not be put through.As reported, this occurred prior to patient contact.
 
Additional Manufacturer Narrative
Investigation evaluation: a review of the complaint history, drawings, device history record, documentation, instructions for use (ifu), manufacturing instructions and quality control was conducted during the investigation.No complaint device has been returned for investigation.No photos have been provided.However, a document-based investigation was conducted.A device history record of the lot was reviewed and found no non-conformances for either the device or component coaxial support needle.A review of complaints from the same lot was conducted and found no reported complaints associated with this lot number.The customer has been unresponsive and has not provided updated information on if the device will be returned.If the complaint device becomes available for investigation in the lab, the device will be evaluated and the file will be updated at that time.Based on the information provided, no product returned, and the results of our investigation, two possible root causes have been identified as manufacturing related (operator related/process related).We have notified the appropriate personnel and will continue to monitor for similar complaints.Per quality engineering risk assessment, there is no further actions required at this time.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new event description information to report at this time.

Brand Name
QUICK-CORE COAXIAL BIOPSY NEEDLE SET
Common Device Name
KNW INSTRUMENT, BIOPSY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7504479
Report Number1820334-2018-01405
Device Sequence Number210118
Product Code KNW
UDI-Device Identifier00827002270176
UDI-Public(01)00827002270176(17)230131(10)8552279
Combination Product (Y/N)N
Initial Reporter CountryGB
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberQCS-18-9.0-20T
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/25/2018
Supplement Date Received by Manufacturer06/19/2018
Initial Report FDA Received Date05/10/2018
Supplement Report FDA Received Date06/29/2018
Patient Sequence Number1